Alert archive / Montana / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 26, 2013, 11:08 AM MDT for 12 counties in Montana. It took effect at Jul 27, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2013, 11:08 AM MDT (17:08 UTC)
- In effect from
- Jul 27, 2013, 12:00 PM MDT
- Expired
- Jul 27, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 53 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS85 KMSO 261708 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1108 AM MDT FRI JUL 26 2013 MTZ105-107-108-271200- /O.UPG.KMSO.FW.A.0001.130727T1800Z-130728T0300Z/ /O.NEW.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- 1108 AM MDT FRI JUL 26 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK... SALISH AND KOOTENAI RESERVATION...EAST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 5-15 PERCENT. * TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID DAY AND PEAK IN THE LATE AFTERNOON/EARLY EVENING. IN ADDITION TO THE LOW DAY TIME HUMIDITIES... HUMIDITIES WILL ONLY RECOVER TO 20-30 PERCENT AT THE MID SLOPES AND RIDGES SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ110-271200- /O.NEW.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/ DEERLODGE/WEST BEAVERHEAD- 1108 AM MDT FRI JUL 26 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 5-15 PERCENT. * TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID DAY AND PEAK IN THE LATE AFTERNOON/EARLY EVENING. IN ADDITION TO THE LOW DAY TIME HUMIDITIES... HUMIDITIES WILL ONLY RECOVER TO 20-30 PERCENT AT THE MID SLOPES AND RIDGES SATURDAY MORNING. * LOCATIONS NORTH OF WISE RIVER WILL BE MOST AFFECTED BY CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...LOCATIONS SOUTH OF WISE RIVER WILL STILL BE VERY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
3 follow-up statements
239 WWUS85 KMSO 271002 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 402 AM MDT SAT JUL 27 2013 MTZ105-107-108-272130- /O.CON.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- 402 AM MDT SAT JUL 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 8-15 PERCENT. * TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID-DAY AND PEAK IN THE LATE AFTERNOON/EARLY EVENING. LOWEST DAY-TIME HUMIDITIES WILL OCCUR DURING THE LATE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ110-272130- /O.CON.KMSO.FW.W.0001.130727T1800Z-130728T0300Z/ DEERLODGE/WEST BEAVERHEAD- 402 AM MDT SAT JUL 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WINDS: NORTH OF WISE RIVER...WEST 15-20 MPH WITH GUSTS TO 30 MPH. SOUTH OF WISE RIVER...WEST 10-20 MPH. * MINIMUM HUMIDITIES: NORTH OF WISE RIVER...10-15 PERCENT. SOUTH OF WISE RIVER...15-23 PERCENT. * TIMING: WINDS WILL BEGIN TO INCREASE AROUND MID-DAY AND PEAK IN THE LATE AFTERNOON/EARLY EVENING. LOWEST DAY-TIME HUMIDITIES WILL OCCUR DURING THE LATE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
584 WWUS85 KMSO 272028 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 228 PM MDT SAT JUL 27 2013 MTZ105-107-108-280300- /O.CON.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- 228 PM MDT SAT JUL 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 8-15 PERCENT. * TIMING: WINDS WILL PEAK IN THE LATE AFTERNOON/EARLY EVENING. LOWEST DAY-TIME HUMIDITIES WILL OCCUR DURING THE LATE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ110-280300- /O.CON.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/ DEERLODGE/WEST BEAVERHEAD- 228 PM MDT SAT JUL 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: NORTH OF WISE RIVER...WEST 15-20 MPH WITH GUSTS TO 30 MPH. SOUTH OF WISE RIVER...WEST 10-20 MPH. * MINIMUM HUMIDITIES: NORTH OF WISE RIVER...10-15 PERCENT. SOUTH OF WISE RIVER...15-23 PERCENT. * TIMING: WINDS WILL PEAK IN THE LATE AFTERNOON/EARLY EVENING. LOWEST DAY-TIME HUMIDITIES WILL OCCUR DURING THE LATE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
612 WWUS85 KMSO 280235 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 835 PM MDT SAT JUL 27 2013 MTZ105-107-108-280345- /O.EXP.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- 835 PM MDT SAT JUL 27 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK... SALISH AND KOOTENAI RESERVATION...EAST LOLO... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. HUMIDITY IS INCREASING AND THE WINDS ARE DECREASING ACROSS THE AREA, SO THE WARNING WILL BE ALLOWED TO EXPIRE. $$ MTZ110-280345- /O.EXP.KMSO.FW.W.0001.000000T0000Z-130728T0300Z/ DEERLODGE/WEST BEAVERHEAD- 835 PM MDT SAT JUL 27 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. HUMIDITY IS INCREASING AND THE WINDS ARE DECREASING ACROSS THE AREA, SO THE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 26, 3:18 AM MDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 3:18 AM MDT, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
318 AM MDT Fri Jul 26 2013
...Increasing winds Saturday afternoon, increasing fire danger...
.DISCUSSION...
Today and Tonight...Hot dry conditions will continue today. Some
monsoonal moisture moving across central Idaho today will
present a thunderstorm threat for Lemhi county and adjacent
mountain ranges. The upper level ridge will begin to breakdown
tonight in response to a weather system moving into British
Columbia.
Saturday through Sunday...The breakdown of the ridge continues
Saturday with westerly winds increasing during the afternoon to
compliment warm, dry conditions. This raises some fire weather
concerns for existing fires, as well as any potential new starts.
Any moisture that is available for thunderstorms will be confined
to Lemhi county and southwest Montana Saturday afternoon and
evening. A cooling trend is expected this weekend with day-time
highs dipping into the 80s by Sunday. The focus for showers and
thunderstorms will be near the Continental Divide.
Taking a look ahead (Wednesday through Friday)...Medium range
models continue to show a cooler, showers pattern which would be
good news for area wildfires. Forecast confidence continues to
grow with each model run advertising roughly the same pattern.
&&
.AVIATION...Favorable conditions will persist throughout western
Montana and north-central Idaho today as the very warm, dry
upper ridge holds steadfast. However, a slight chance of late-day
thunderstorm still exists across Lemhi county. The breakdown of
the ridge pattern will begin tonight, but the atmosphere will
remain quite dry overnight.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Saturday afternoon through Saturday
evening Bitterroot/Sapphire Mountains...Butte/Blackfoot
Region...Flathead/Mission Valleys...Kootenai/Cabinet
Region...Lower Clark Fork Region...Missoula/Bitterroot
Valleys...Potomac/Seeley Lake Region...West Glacier Region.
ID...FIRE WEATHER WATCH from Saturday afternoon through Saturday
evening Eastern Lemhi County...Southern Clearwater
Mountains...Western Lemhi County.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaNearby
Red Flag Warnings in Montana, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.